Thunderstorm Wind, Duval
- When
- July 13, 3:45 PM EST
- Where
- Duval County, Countywide
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 30.350, -81.717
Trees and powerlines across the city/county
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Trees and powerlines across the city/county
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 13, 1:10 PM EST, 2 hours 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 210 PM EDT TUE JUL 13 2004 ...TEMPORARILY HOTTER AND DRIER ACROSS SE GA AND EXTREME N FL WED... .SHORT TERM...AT THE UPPER LEVELS...COL SITUATED RIGHT OVER THE CWA (COUNTY WARNING AREA) WITH HUGE ANTICYCLONE OVER THE W 1/2 OF THE COUNTRY. E COAST TROF CONTINUES TO SLOWLY DIG...AND MODELS CONTINUE TO INDICATE THIS WILL BE A SEMI-PERMANENT FEATURE OVER THE NEXT WEEK OR MORE. AT THE SFC...EXPRESSION OF UPPER TROF IS SFC TROF WHICH EXTENDS ACROSS CENTRAL GA. SHEAR AXIS ACROSS NE FL CONTINUES TO PRODUCE CONVECTION ACROSS NE FL. STRONG TSTMS ONGOING OVER THE BIG BEND AREA AND EXTREME S CWA. THIS EVENING...EXPECT TSTMS TO CONTINUE SPREADING ACROSS MAINLY NE FL...WITH POSSIBLE LATE ENHANCEMENT ALONG E COAST WITH SEABREEZE (WHICH SHOULDNT MAKE IT ANY FARTHER E THAN I-95). WED...ONE DAY HEAT WAVE ACROSS MAINLY SE GA WITH A FEW TEMPS APPROACHING THE CENTURY MARK AS NOSE OF UPPER HIGH BRIEFLY BUILDS TOWARD AREA. POPS WILL REACH A LOW POINT WED AS WELL...WITH BEST CHANCES OVER EXTREME S ZONES...ALTHO LATE CHANCE POPS WITH SOME SHORTWAVE ENERGY OVER EXTREME N. THU...TEMPS A DEG OR TWO LOWER THAN WED...BUT STILL A BIT ABOVE NORMAL. .LONG TERM...GENERAL TROFFING CONTINUES OVER E SEABOARD. DRY AIR ALOFT WILL CONTINUE TO POKE INTO NW ZONES...BUT PERIODIC BURSTS OF SHORTWAVE ENERGY WILL KEEP THREAT OF POPS ALIVE IN THESE AREAS AS WELL. SOME STORMS COULD BE STRONG ASSOCIATED WITH THESE SHORTWAVES... BUT TIMING WILL BE DIFFICULT. && .MARINE...AS UPPER TROUGH DEEPENS OVER THE EASTERN U.S. THROUGH THE NEXT FEW DAYS...SURFACE PRESSURE GRADIENT WILL INCREASE ALLOWING FOR A MORE SIGNIFICANT DIURNAL SURGE ON THE COASTAL WATERS. EXPECT A SOLID 15 KNOTS OFFSHORE TONIGHT WITH WINDS POSSIBLY REACHING SCEC CONDITIONS WEDNESDAY NIGHT. && .PRELIMINARY POINT TEMPS/POPS... AMG 72 97 76 95 / 20 20 20 40 SSI 76 93 78 90 / 30 20 20 40 JAX 74 94 74 93 / 50 20 20 40 SGJ 76 91 76 90 / 40 20 20 30 GNV 72 92 74 92 / 40 30 20 40 OCF 72 91 73 92 / 40 40 20 30 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. && CARROLL/CAMP
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1215 PM EDT TUE JUL 13 2004 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-141000- ALACHUA FL-APPLING GA-ATKINSON GA-BACON GA-BAKER FL-BRADFORD FL- BRANTLEY GA-CHARLTON GA-CLAY FL-CLINCH GA-COASTAL CAMDEN GA- COASTAL GLYNN GA-COFFEE GA-COLUMBIA FL-DUVAL FL-ECHOLS GA-FLAGLER FL- GILCHRIST FL-HAMILTON FL-INLAND CAMDEN GA-INLAND GLYNN GA- JEFF DAVIS GA-MARION FL-NASSAU FL-PIERCE GA-PUTNAM FL-ST. JOHNS FL- SUWANNEE FL-UNION FL-WARE GA-WAYNE GA- 1215 PM EDT TUE JUL 13 2004 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...SCATTERED STRONG THUNDERSTORMS THIS AFTERNOON... AIDED BY A WEAK UPPER LEVEL DISTURBANCE...SHOWER AND THUNDERSTORM ACTIVITY WILL EXPAND IN COVERAGE THIS AFTERNOON WITH AN INCREASE IN STORM INTENSITY EXPECTED AS WELL. GREATEST COVERAGE OF STORMS WILL BE ACROSS NORTH FLORIDA. SCATTERED STRONG STORMS WILL BE CAPABLE OF PRODUCING WINDS TO 45 MPH...ALONG WITH SMALL HAIL AND MINOR LOCALIZED FLOODING. ISOLATED SEVERE STORMS WILL ALSO BE POSSIBLE... MAINLY ALONG BOUNDARY INTERACTIONS. CONVECTION MAY FOCUS EAST OF INTERSTATE 95 LATE THIS AFTERNOON OR THIS EVENING AS A LATE SEABREEZE FORMS ALONG THE IMMEDIATE COAST. A SECOND UPPER LEVEL SYSTEM WILL MOVE INTO SOUTHEAST GEORGIA BY EARLY EVENING WITH A NEW LINE OF SHOWERS AND THUNDERSTORMS PERSISTING INTO THE LATE EVENING HOURS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE EACH DAY THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO SELF-ACTIVATE IF WARNINGS ARE ISSUED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. DEESE/CARROLL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 310 PM EDT TUE JUL 13 2004 FLZ023-132000- BAKER FL- 310 PM EDT TUE JUL 13 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR BAKER COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 400 PM EDT... AT 310 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CENTERED 4 MILES WEST OF SANDERSON...OR ABOUT 15 MILES NORTHWEST OF RAIFORD...MOVING EAST AT 5 MPH. THIS WILL ALSO AFFECT AREAS AROUND SANDERSON...MACCLENNY AND GLEN ST. MARY THROUGH 400 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ENYEDI
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 340 PM EDT TUE JUL 13 2004 FLZ030-132015- UNION FL- 340 PM EDT TUE JUL 13 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR UNION COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 415 PM EDT... AT 340 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER ELLERBEE...OR ABOUT 4 MILES NORTHEAST OF RAIFORD...MOVING EAST AT 5 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND ELLERBEE THROUGH 415 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ENYEDI
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
406 PM EDT TUE JUL 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0345 PM HAIL UNF 30.28N 81.51W
07/13/2004 0.75 INCH DUVAL FL TRAINED SPOTTER
DIME SIZE HAIL REPORTED AT BEACH BLVD AND ST. JOHNS
BLUFF.
0345 PM TSTM WND GST UNF 30.28N 81.51W
07/13/2004 0 MPH DUVAL FL TRAINED SPOTTER
WINDS ESTIMATED AT 30 KTS AT BEACH BLVD AND SAINT JOHNS
BLUFF.
0345 PM TSTM WND GST UNF 30.28N 81.51W
07/13/2004 0 MPH DUVAL FL BROADCAST MEDIA
WINDS ESIMATED AT 40-50 MPH WITH NEAR ZERO VISIBILITY IN
HEAVY RAIN AT HODGES AND BEACH BLVD. REPORTED BY AM RADIO
OPERATOR.
&&
ENYEDISPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 422 PM EDT TUE JUL 13 2004 FLZ023-GAZ164-132045- BAKER FL-CHARLTON GA- 422 PM EDT TUE JUL 13 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR BAKER AND CHARLTON COUNTIES FOR STRONG THUNDERSTORM WINDS VALID UNTIL 445 PM EDT... AT 422 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED NEAR TAYLOR MOVING NORTHEAST AT 10 MPH. HEAVY RAIN...EXCESSIVE CLOUD-TO-GROUND LIGHTNING...AND STRONG WINDS UP TO 50 MPH IS POSSIBLE. POSTPONE OUTDOOR ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED BUILDING. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ZIBURA
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 423 PM EDT TUE JUL 13 2004 FLZ024-132115- NASSAU FL- 423 PM EDT TUE JUL 13 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR EASTERN NASSAU COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 515 PM EDT... AT 423 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 4 MILES SOUTH OF YULEE...OR ABOUT 9 MILES SOUTHWEST OF FERNANDINA BEACH...MOVING EAST AT 10 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND YULEE...AMELIA CITY AND FERNANDINA BEACH THROUGH 515 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ENYEDI
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
427 PM EDT TUE JUL 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG MACCLENNY 30.28N 82.13W
07/13/2004 BAKER FL EMERGENCY MNGR
TREES DOWN IN MACCLENNY
&&
ENYEDIThe Jacksonville radar (KJAX), 15 km away, was scanning. The volume nearest the first event began at 20:44 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2004Every state in 2004This day in weather historyWarnings in Florida, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5405800.